Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2010

Severe Thunderstorm Warning 64, NWS Tulsa, OK

May 14, 2010Choctaw County, Pushmataha County, Oklahoma

NWS Tulsa, OK issued this severe thunderstorm warning at May 14, 2010, 4:35 PM CDT for Choctaw County, Pushmataha County, Oklahoma. It was in force for 29 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 14, 2010, 4:35 PM CDT (21:35 UTC)
Expired
May 14, 2010, 5:04 PM CDT
In force
29 min
Issued by
NWS Tulsa, OK
Area
Storm-based polygon

Counties Choctaw County, OK, Pushmataha County, OK

The radar

The Western Arkansas radar (KSRX), 167 km from the middle of the area, began a volume at 21:36 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 14, 4:41 PM CDTHAIL 1.254 Nne Swink, OK

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 6 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Shreveport, LA (KSHV), launched 12:00Z, 9.6 hours before the alert went out and 220 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 12:00Z on 2010-05-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1493 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 12:00Z on 2010-05-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 67 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1493 J/kg
Mixed-layer CIN
-22 J/kg
Mixed-layer LCL
493 m above ground
0-6 km bulk shear
26 kt
0-1 km storm-relative helicity
67 m²/s²
0-3 km storm-relative helicity
112 m²/s²
Significant tornado parameter
0.3
Supercell composite
1.7

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

067 
WUUS54 KTSA 142135
SVRTSA
OKC023-127-142230-
/O.NEW.KTSA.SV.W.0064.100514T2135Z-100514T2230Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TULSA OK
435 PM CDT FRI MAY 14 2010

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EASTERN CHOCTAW COUNTY IN SOUTHEAST OKLAHOMA
  SOUTHERN PUSHMATAHA COUNTY IN SOUTHEAST OKLAHOMA

* UNTIL 530 PM CDT

* AT 432 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 7 MILES SOUTH OF
  SAWYER...MOVING NORTHEAST AT 25 MPH.

  STORM HAZARDS INCLUDE...
  QUARTER SIZE HAIL...
  WIND GUSTS TO 60 MPH...

* SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...FORT
  TOWSON AND SAWYER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PEOPLE OUTSIDE SHOULD MOVE TO A SAFE SHELTER...PREFERABLY INSIDE A
STRONG BUILDING. STAY AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.

&&

LAT...LON 3388 9550 3390 9551 3431 9525 3424 9513
      3416 9513 3415 9515 3394 9514 3394 9516
      3396 9523 3390 9525 3388 9529 3389 9532
      3386 9534
TIME...MOT...LOC 2135Z 213DEG 22KT 3393 9538

$$
1 follow-up statement
077 
WWUS54 KTSA 142204
SVSTSA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
504 PM CDT FRI MAY 14 2010

OKC023-127-142214-
/O.CAN.KTSA.SV.W.0064.000000T0000Z-100514T2230Z/
CHOCTAW OK-PUSHMATAHA OK-
504 PM CDT FRI MAY 14 2010

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN PUSHMATAHA AND
EASTERN CHOCTAW COUNTIES IS CANCELLED...

THE THUNDERSTORM HAS WEAKENED BELOW SEVERE LIMITS...THEREFORE THE
SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED.

GUSTY WINDS AND HEAVY RAIN WILL STILL BE POSSIBLE WITH THIS STORM.

LAT...LON 3388 9550 3390 9551 3431 9525 3424 9513
      3416 9513 3415 9515 3394 9514 3394 9516
      3396 9523 3390 9525 3388 9529 3389 9532
      3386 9534
TIME...MOT...LOC 2204Z 213DEG 22KT 3408 9526

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at May 14, 4:01 PM CDT, 34 minutes earlier.

Area forecast discussion, May 14, 4:01 PM CDT, 34 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
401 PM CDT FRI MAY 14 2010

.DISCUSSION...
FRONTAL BOUNDARY CURRENTLY ANCHORED FROM NORTHEAST
TEXAS TO NORTHWEST MISSISSIPPI. ONCE AGAIN TONIGHT
AS THE PAST COUPLE OF NIGHTS EXPECT SOUTHWEST FLOW
ALOFT TO BRING ANOTHER SLUG OF PRECIP INTO EASTERN
OKLAHOMA  AND  ADJACENT AREAS OF ARKANSAS. FRONTAL
BOUNDARY PARKED WHERE IT IS AND SURFACE HIGH NORTH
PROVIDES WELL GREASED PRECIP MAKING MACHINE. GIVEN
PRECIP TOTALS FOR THE LAST COUPLE OF DAYS AND RISK
OF SOME LOCATIONS RECEIVING HEAVY RAIN TONIGHT AND
SATURDAY WILL HOIST A FLOOD WATCH..FROM 7 PM TODAY
TO NOON SUNDAY.  WILL NOT  INCLUDE  SOUTHEAST TIER
OF COUNTIES...CHOCTAW PUSHMATAHA LEFLORE SEBASTIAN
OR FRANKLIN... SINCE LACK OF HEAVY RAIN THERE LAST
COUPLE DAYS YIELDS 6 HOUR FFG VALUES  GREATER THAN
FOUR INCHES.

AFTER EMBEDDED IMPULSE MOVES THROUGH SATURDAY BULK
HEAVY RAIN SHOULD TURN OFF FOR A TIME..BEFORE MAIN
UPPER WAVE BRINGS MORE WET WEATHER SATURDAY NIGHT.
TROUGH AXIS FINALLY CLEARS EASTERN OKLAHOMA SUNDAY
NIGHT.   NORTHWEST UPPER FLOW BRINGS POTENTIAL MCS
ACTION MONDAY NIGHT / TUESDAY. ENDLESS PROGRESSIVE
WAVE TRAIN KEEPS CHANCY PRECIP THROUGH MUCH OF THE
UPCOMING WEEK.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   60  71  64  78 /  80  90  70  60
FSM   63  78  63  78 /  90  90  50  60
MLC   62  77  64  79 /  90  70  50  50
BVO   56  70  60  76 /  70  90  70  60
FYV   59  71  59  74 /  90 100  50  70
BYV   58  71  61  73 /  90 100  50  70
MKO   62  74  62  78 /  90  90  60  50
MIO   57  71  59  75 /  80  90  60  70
F10   59  74  63  78 /  90  80  60  50
HHW   65  80  64  81 /  80  70  50  50

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...FLOOD WATCH FROM 7 PM FRIDAY TO NOON SUNDAY FOR OKZ054-OKZ055-
     OKZ056-OKZ057-OKZ058-OKZ059-OKZ060-OKZ061-OKZ062-OKZ063-
     OKZ064-OKZ065-OKZ066-OKZ067-OKZ068-OKZ069-OKZ070-OKZ071-
     OKZ072-OKZ073-OKZ074-OKZ075.

AR...FLOOD WATCH FROM 7 PM FRIDAY TO NOON SUNDAY FOR ARZ001-ARZ002-
     ARZ010-ARZ011-ARZ019.

&&

SHORT TERM...22
LONG TERM....21
Hazardous weather outlook, May 14, 1:01 PM CDT, 3 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
101 PM CDT FRI MAY 14 2010

ARZ001-002-010-011-019-020-029-OKZ049-053>076-151000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
100 PM CDT FRI MAY 14 2010

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

SEVERE THUNDERSTORM.
	RISK...LIMITED.
	AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
	ONSET...LATE TONIGHT.

FLASH FLOOD.
	RISK...SIGNIFICANT.
	AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
	ONSET...LATE TONIGHT.

HEAVY RAIN.
	RISK...SIGNIFICANT.
	AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
	ONSET...LATE TONIGHT.

DISCUSSION...
A STATIONARY FRONT CONTINUES TO LIE ACROSS THE REGION. COPIOUS
AMOUNTS OF LOW LEVEL MOISTURE CONTINUE TO STREAM NORTHWARD... UP
AND OVER THE COOL AIR NORTH OF THE FRONT. SCATTERED SHOWERS AND
THUNDERSTORMS WILL CONTINUE ACROSS THE REGION THIS AFTERNOON AND
EVENING. THIS ACTIVITY IS EXPECTED TO INCREASE IN AREAL COVERAGE
AND INTENSITY ONCE AGAIN TONIGHT AS THE LOW LEVEL JET ENHANCES
LIFT. SOME STORMS COLD BE STRONG TO SEVERE. HEAVY RAINFALL WILL
ALSO BE POSSIBLE GIVEN THE AMOUNT OF AVAILABLE MOISTURE. TRAINING
OF CELLS ACROSS THE AREA WILL CREATE THE DANGER FOR WIDESPREAD
FLOODING.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
LOCAL SPOTTER ACTIVATION MAY BE NEEDED.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
SATURDAY...THUNDERSTORM POTENTIAL.
SUNDAY...THUNDERSTORM POTENTIAL.
MONDAY...THUNDERSTORM POTENTIAL.
TUESDAY...THUNDERSTORM POTENTIAL.
WEDNESDAY...THUNDERSTORM POTENTIAL.
THURSDAY...THUNDERSTORM POTENTIAL.

EXTENDED DISCUSSION...
AN ACTIVE WEATHER PATTERN WILL REMAIN IN PLACE THROUGH THE
WEEKEND...WITH A SLOW MOVING UPPER SYSTEM EVENTUALLY PASSING THROUGH
THE REGION BY LATE SUNDAY. EXPECT PERIODS OF SHOWERS AND
THUNDERSTORMS SATURDAY AND SUNDAY... ALONG WITH THE POTENTIAL OF
ADDITIONAL HEAVY RAINFALL.

EARLY NEXT WEEK SHOULD BE MOSTLY DRY... WITH INCREASING CHANCES
OF MAINLY NIGHTTIME THUNDERSTORMS TUESDAY AND WEDNESDAY AS
NORTHWESTERLY UPPER FLOW BECOMES ESTABLISHED.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.

In the hours before

Special weather statement, May 14, 10:48 AM CDT, 5 hours 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1048 AM CDT FRI MAY 14 2010

ARZ002-141615-
CARROLL AR-
1048 AM CDT FRI MAY 14 2010

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 1115 AM CDT
FOR THE FOLLOWING COUNTY...

IN NORTHWEST ARKANSAS
     EASTERN CARROLL

AT 1048 AM CDT...STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 4 MILES NORTHWEST OF GREEN FOREST TO 3 MILES NORTHEAST
OF CONNOR TO 2 MILES SOUTHWEST OF DELMAR...MOVING EAST AT 35 MPH.
SOME LOCATIONS THAT WILL BE AFFECTED BY THESE STORMS INCLUDE...
ALPENA...BERRYVILLE...OSAGE...GREEN FOREST...CARROLLTON AND RULE.

THESE STORMS WILL BE CAPABLE OF PRODUCING PENNY SIZE HAIL AND WIND
GUSTS TO 40 MPH.

LAT...LON 3613 9330 3613 9347 3625 9348 3633 9366
      3649 9334 3631 9329
TIME...MOT...LOC 1548Z 259DEG 31KT 3637 9346 3628 9336
          3615 9334
Special weather statement, May 14, 3:24 PM CDT, 1 hour 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
324 PM CDT FRI MAY 14 2010

OKZ053-142100-
CHOCTAW OK-
324 PM CDT FRI MAY 14 2010

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 400 PM CDT
FOR THE FOLLOWING COUNTY...

IN SOUTHEAST OKLAHOMA
     EASTERN CHOCTAW

AT 324 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 2 MILES SOUTH OF
SWINK...MOVING NORTHEAST AT 25 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...FORT TOWSON.

THIS STORM WILL BE CAPABLE OF PRODUCING NICKEL SIZE HAIL AND WIND
GUSTS TO 50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE
THE SIGNIFICANT WEATHER ADVISORY IS UPGRADED TO A WARNING.

LAT...LON 3393 9529 3415 9525 3415 9515 3412 9515
      3394 9514 3394 9515 3396 9523 3392 9525
TIME...MOT...LOC 2024Z 205DEG 22KT 3401 9519
Local storm report, May 14, 3:47 PM CDT, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
347 PM CDT FRI MAY 14 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0336 PM     HAIL             SWINK                   34.02N 95.20W
05/14/2010  E1.00 INCH       CHOCTAW            OK   PUBLIC

            VERY STRONG WINDS ALSO. NO DAMAGE.

&&

SAA
Local storm report, May 14, 4:07 PM CDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
407 PM CDT FRI MAY 14 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0220 PM     TSTM WND DMG     WINSLOW                 35.80N 94.13W
05/13/2010                   WASHINGTON         AR   POST OFFICE

            TOPS BROKEN OUT OF MANY TREES. LARGE LIMBS BLOWN ACROSS
            SEVERAL ROADS. VICINITY OF WINSLOW. REPORTED BY ROUTE
            DRIVER.

0230 PM     TSTM WND DMG     2 W SUMMERFIELD         34.90N 94.90W
05/13/2010                   LE FLORE           OK   PUBLIC

            LARGE LIMBS BLOWN DOWN ACROSS THE ROAD JUST WEST OF
            SUMMERFIELD ON THE WAY TO LE FLORE.

&&

SAA
Special weather statement, May 14, 4:22 PM CDT, 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
422 PM CDT FRI MAY 14 2010

OKZ049-053-142145-
CHOCTAW OK-PUSHMATAHA OK-
422 PM CDT FRI MAY 14 2010

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 445 PM CDT
FOR THE FOLLOWING COUNTIES...

IN SOUTHEAST OKLAHOMA
     NORTHERN CHOCTAW AND SOUTHERN PUSHMATAHA

AT 422 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 3 MILES SOUTH OF
DELA...MOVING NORTHEAST AT 25 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...MESSER...ANTLERS...RATTAN...
CLOUDY...SNOW AND OLETA.

THIS STORM WILL BE CAPABLE OF PRODUCING NICKEL SIZE HAIL AND WIND
GUSTS TO 50 MPH.

LAT...LON 3451 9544 3430 9512 3405 9550 3417 9566
TIME...MOT...LOC 2122Z 222DEG 24KT 3417 9551
Special weather statement, May 14, 4:31 PM CDT, 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
431 PM CDT FRI MAY 14 2010

OKZ049-053-142215-
CHOCTAW OK-PUSHMATAHA OK-
431 PM CDT FRI MAY 14 2010

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 515 PM CDT
FOR THE FOLLOWING COUNTIES...

IN SOUTHEAST OKLAHOMA
     EASTERN CHOCTAW AND SOUTHERN PUSHMATAHA

AT 432 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 5 MILES EAST OF
ORD...MOVING NORTH AT 30 MPH. SOME LOCATIONS THAT WILL BE AFFECTED BY
THIS STORM INCLUDE...SAWYER...FORT TOWSON AND OLETA.

THIS STORM WILL BE CAPABLE OF PRODUCING NICKEL SIZE HAIL AND WIND
GUSTS TO 50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE
THE SIGNIFICANT WEATHER ADVISORY IS UPGRADED TO A WARNING.

LAT...LON 3388 9547 3389 9554 3429 9534 3421 9513
      3416 9513 3415 9515 3394 9514 3394 9516
      3396 9523 3389 9526 3389 9532 3386 9534
      3386 9546
TIME...MOT...LOC 2132Z 201DEG 27KT 3395 9540

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 14, 1:18 AM CDTSpecial Weather StatementTSACreek, Tulsa42 min
May 14, 3:26 AM CDTSpecial Weather StatementTSAOkfuskee64 min
May 14, 4:25 AM CDTSpecial Weather StatementTSAOkfuskee50 min
May 14, 4:26 AM CDTAreal Flood AdvisoryTSAOkfuskee3 hr
May 14, 4:34 AM CDTSpecial Weather StatementTSAMuskogee56 min
May 14, 4:59 AM CDTSpecial Weather StatementTSAMcIntosh, Okmulgee61 min
May 14, 6:25 AM CDTSpecial Weather StatementTSACherokee, Haskell, Muskogee, Sequoyah, Wagoner50 min
May 14, 6:35 AM CDTSpecial Weather StatementTSAMayes, Rogers, Tulsa, Wagoner55 min
May 14, 6:48 AM CDTSpecial Weather StatementTSAHaskell, McIntosh57 min
May 14, 7:29 AM CDTSpecial Weather StatementTSACherokee31 min
May 14, 8:11 AM CDTSpecial Weather StatementTSASequoyah49 min
May 14, 9:34 AM CDTRiver Flood AdvisoryTSACherokee29 hr
May 14, 3:24 PM CDTSpecial Weather StatementTSAChoctaw36 min
May 14, 3:27 PM CDTSevere Thunderstorm WarningTSAChoctaw, Pushmataha48 min
May 14, 4:12 PM CDTFlood WatchTSAAdair, Cherokee, Choctaw, Craig, Creek, Delaware and 16 more35 hr
May 14, 4:22 PM CDTSpecial Weather StatementTSAPushmataha23 min
May 14, 4:31 PM CDTSpecial Weather StatementTSAChoctaw44 min
May 14, 6:12 PM CDTSpecial Weather StatementTSALeFlore33 min

Nearby

Severe Thunderstorm Warnings in Oklahoma, 2010Every severe thunderstorm warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.